Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 26, 2012, 5:49 PM CDT for Wilson County, Tennessee. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 26, 2012, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:50 PM CDT | HAIL 1 | Hendersonville, TN | QUARTER SIZE HAIL IN HENDERSONVILLE. |
| Apr 26, 6:12 PM CDT | HAIL 1 | Mount Juliet, TN | |
| Apr 26, 6:20 PM CDT | HAIL 1 | 5 Se Mount Juliet, TN | ONE INCH HAIL REPORTED BETWEEN MT JULIET AND GLADEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS84 KOHX 262249 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 549 PM CDT THU APR 26 2012 TNZ008-027-028-262315- DAVIDSON-SUMNER-WILSON- 549 PM CDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENDERSONVILLE...OR 11 MILES SOUTHWEST OF GALLATIN...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3623 8625 3608 8638 3627 8668 3634 8657 $$ 31
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 26, 4:12 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 26, 4:12 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 412 PM CDT THU APR 26 2012 .SHORT TERM...COLD FRONT MARCHING SOUTHWARD INTO OUR NORTHWESTERN COUNTIES LATE THIS AFTERNOON AND EVENING, WITH A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER MUCH OF THE NORTHERN PARTS OF THE MID STATE THROUGH 01Z. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z FOR MOST AREAS ALONG AND NORTH OF I-40. EXPECT COLD FRONT TO PUSH SOUTHWARD OVERNIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY CONTINUING IN A BAND JUST AHEAD OF THE FRONTAL BOUNDARY. SHOWERS WILL DIMINISH AND END AFTER THE FRONT PASSES, WITH MOST THUNDERSTORMS CONFINED TO OUR EXTREME SOUTHERN COUNTIES BY 12Z FRIDAY. COLD FRONT LIFTS BACK NORTH AS A WARM FRONT FRIDAY, WITH SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE FRONT, BUT MAINLY JUST SHOWERS TO THE NORTH OF THE BOUNDARY. FRONT SHOULD CONTINUE PUSHING NORTHWARD INTO KENTUCKY FRIDAY NIGHT, WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER NORTHEASTERN PARTS OF OUR AREA. EXPECT MOST SHOWERS AND THUNDERSTORMS TO BECOME CONFINED TO NORTHERN PARTS OF THE MID STATE OVER THE WEEKEND, AS FRONTAL BOUNDARY IS FORECAST TO WAVER AROUND OVER SOUTHERN AND CENTRAL KENTUCKY. WHERE SUFFICIENT AFTERNOON SUNSHINE OCCURS, EXPECT AFTERNOON TEMPERATURES OVER THE WEEKEND TO PUSH INTO THE LOWER AND MIDDLE 80S OVER MOST AREAS. THE MAIN POSSIBLE EXCEPTION, WILL BE ACROSS THE NORTH INVOF MORE CLOUDS AND POSSIBLE SHOWERS AND THUNDERSTORMS. .LONG TERM...WARM SOUTHERLY FLOW CONTINUES OVER THE AREA NEXT WEEK, WITH ENOUGH ATMOSPHERIC INSTABILITY TO ALLOW FOR PERIODS OF SHOWERS AND THUNDERSTORMS, THE TIMING OF WHICH WILL BE RELATED TO FAIRLY NEBULOUS DISTURBANCES THAT ARE DIFFICULT TO PREDICT AT THIS TIME. THUS, WILL PROBABLY LEAVE POP FORECAST FOR NEXT WEEK VERY SIMILAR TO THE ONE FROM PREVIOUS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 73 59 83 / 40 40 20 20 CLARKSVILLE 47 70 57 83 / 10 40 10 30 CROSSVILLE 53 72 55 78 / 60 40 40 40 COLUMBIA 58 76 60 83 / 60 40 10 20 LAWRENCEBURG 60 79 60 83 / 60 40 10 20 WAVERLY 53 73 59 83 / 20 40 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Apr 26, 8:31 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 831 AM CDT THU APR 26 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 831 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SURFACE BOUNDARY WILL HANG AROUND THE MID STATE AREA OVER THE WEEKEND AND DURING THE FIRST HALF OF NEXT WEEK...AND ALLOW FOR PERIODS OF SCATTERED SHOWERS THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Apr 26, 5:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E0.50 INCH SUMNER TN TRAINED SPOTTER
ONE HALF INCH HAIL IN WESTMORELAND
0410 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
0411 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN WESTMORELAND.
0421 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E1.25 INCH ROBERTSON TN TRAINED SPOTTER
0422 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.75 INCH SUMNER TN TRAINED SPOTTER
0451 PM HAIL 3 NE WESTMORELAND 36.59N 86.21W
04/26/2012 E1.75 INCH MACON TN TRAINED SPOTTER
GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.
0457 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0458 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
31Local storm report, Apr 26, 5:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 6 N CARTHAGE 36.34N 85.94W
04/26/2012 E0.75 INCH SMITH TN TRAINED SPOTTER
PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.
&&
21Special weather statement, Apr 26, 5:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT THU APR 26 2012
TNZ030-262245-
SMITH-
530 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMITH COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARTHAGE...MOVING SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3640 8586 3616 8581 3613 8600 3636 8608
3636 8596
31Local storm report, Apr 26, 5:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E0.50 INCH SUMNER TN TRAINED SPOTTER
ONE HALF INCH HAIL IN WESTMORELAND
0410 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
0411 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN WESTMORELAND.
0421 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E1.25 INCH ROBERTSON TN TRAINED SPOTTER
0422 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.75 INCH SUMNER TN TRAINED SPOTTER
0451 PM HAIL 3 NE WESTMORELAND 36.59N 86.21W
04/26/2012 E1.75 INCH MACON TN TRAINED SPOTTER
GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.
0457 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0458 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
0528 PM HAIL 6 N CARTHAGE 36.34N 85.94W
04/26/2012 E0.75 INCH SMITH TN TRAINED SPOTTER
PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.
&&
31Special weather statement, Apr 26, 5:33 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT THU APR 26 2012
TNZ011-262300-
PICKETT-
533 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR PICKETT COUNTY...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF JAMESTOWN...MOVING
SOUTHEAST AT 35 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3652 8473 3656 8484 3657 8485 3661 8488
3661 8478
31Special weather statement, Apr 26, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 549 PM CDT THU APR 26 2012 TNZ008-027-028-262315- DAVIDSON-SUMNER-WILSON- 549 PM CDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENDERSONVILLE...OR 11 MILES SOUTHWEST OF GALLATIN...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3623 8625 3608 8638 3627 8668 3634 8657 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 34 min |
| Apr 26, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more | 51 min |
| Apr 26, 6:15 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, White | 45 min |
| Apr 26, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 30 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Sumner, Trousdale | 65 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 42 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 32 min |
| Apr 26, 4:47 PM CDT | Special Weather Statement | OHX | Benton | 28 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Apr 26, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 30 min |
| Apr 26, 5:14 PM CDT | Special Weather Statement | OHX | Humphreys | 31 min |
| Apr 26, 5:30 PM CDT | Special Weather Statement | OHX | Smith | 15 min |
| Apr 26, 5:33 PM CDT | Special Weather Statement | OHX | Pickett | 27 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| Apr 26, 6:15 PM CDT | Special Weather Statement | OHX | Dickson | 30 min |
| Apr 26, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Apr 26, 6:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Apr 26, 6:41 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Apr 26, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 32 min |
| Apr 26, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 30 min |
| Apr 26, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 26 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.